Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 61, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 23, 2008, 8:04 AM EDT for Worcester County, Massachusetts. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2008, 8:04 AM EDT (12:04 UTC)
- Expired
- Jun 23, 2008, 8:45 AM EDT
- In force
- 41 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Worcester County, MA
The radar
The Boston radar (KBOX), 59 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 8:40 AM EDT | HAIL 0.75 | Worcester, MA | REPORT FROM DOWNTOWN WORCESTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 0.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 231204
SVRBOX
MAC027-231245-
/O.NEW.KBOX.SV.W.0061.080623T1204Z-080623T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
804 AM EDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
THIS INCLUDES THE CITY OF WORCESTER...
* UNTIL 845 AM EDT
* AT 801 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR CHARLTON...OR 12 MILES SOUTHWEST OF
WORCESTER...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM SHOULD BE NEAR...
OXFORD BY 810 AM EDT...
LEICESTER BY 820 AM EDT...
AUBURN BY 825 AM EDT...
6 MILES NORTHWEST OF SUTTON BY 830 AM EDT...
WORCESTER BY 835 AM EDT...
SHREWSBURY...GRAFTON...6 MILES SOUTHWEST OF NORTHBOROUGH AND 6
MILES WEST OF WESTBOROUGH BY 845 AM EDT...
LAT...LON 4218 7212 4243 7166 4236 7160 4234 7162
4231 7159 4232 7157 4227 7154 4226 7160
4222 7161 4219 7158 4204 7202
TIME...MOT...LOC 1203Z 240DEG 17KT 4216 7197
$$
BELKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:30 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 23, 5:30 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 530 AM EDT MON JUN 23 2008 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL GRADUALLY CROSS THE REGION THROUGH TUE. HIGH PRES WILL BUILD INTO THE REGION WED. ANOTHER SLOW MOVING COMPLEX FRONTAL SYSTEM AND MID LEVEL DISTURBANCE SHOULD KEEP OUR WEATHER UNSETTLED TOWARD THE END OF THIS WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LOW CLOUDS AND FOG PATCHES COVERED PORTIONS OF SOUTHERN NEW ENGLAND EARLY THIS MORNING. IN ADDITION A LINE OF SEVERE THUNDERSTORMS WAS HOLDING TOGETHER ACROSS WESTERN MASSACHUSETTS. THIS LINE WILL CROSS SOUTHWESTERN NEW HAMPSHIRE BEFORE HEADING INTO NORTHERN NEW ENGLAND. MORE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE DEVELOPING AT THE CURRENT TIME TO THE SOUTH OF THE REGION. A COLD FRONT WILL CONTINUE GRADUALLY HEADING EAST THROUGH NEW YORK STATE TODAY. INCREASING SUNSHINE WILL DESTABILIZE THE AIRMASS LATE THIS MORNING AND AFTERNOON...BUT LOTS OF MID TO HIGH LEVEL CLOUDS UPSTREAM MAY KEEP TEMPERATURES FROM REACHING THE FULL POTENTIAL. SURFACE BASED CAPES ARE EXPECTED TO REACH 1000-1500 J/KG INLAND. IN ADDITION PRECIPITABLE WATER VALUES WILL BE CLIMBING TODAY TO AROUND 1.6 G/KG. A HIGH THETA-E AIRMASS WILL BE PRESENT...WITH DEEP SOUTHERLY FLOW. THE DIVERGENT REAR RIGHT QUADRANT OF THE 250 MILLIBAR JET WILL ALSO BE PRESENT. OVERALL WILL CONTINUE WITH SHOWERS AND THUNDERSTORMS LIKELY TODAY ESPECIALLY ACROSS THE INTERIOR. SOME THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS...FREQUENT LIGHTNING...HAIL AND STRONG WIND GUSTS. WILL HAVE ENHANCED WORDING IN THE GRIDS TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS AREA ONCE AGAIN TONIGHT AS THE COLD FRONT APPROACHES. MOST OF THE ACTIVITY WILL BE DURING THE EARLY EVENING HOURS DUE TO THE LOSS OF DAYTIME HEATING. PATCHY FOG WILL REDEVELOP. TUESDAY...COLD FRONT FINALLY CROSSES THE FORECAST AREA...LOW LEVEL MOISTURE IS NOT AS ABUNDANT...BUT SURFACE BASED CAPES ARE HIGH AND MID LEVEL LAPSE RATES STEEP IN THE VICINITY OF THE FRONT. OVERALL SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP. SOME UNCERTAINTY WHETHER ANY STORMS MAY BECOME SEVERE AT THIS TIME. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... 23/00Z MODELS ARE IN DECENT AGREEMENT THROUGH 00Z SATURDAY. AFTER THAT TIME THOUGH...THE GFS APPEARS TO HAVE TROUBLE HANDLING A LOW PRESSURE OFF THE MID ATLANTIC COAST. THIS IS AN OUTLIER SOLUTION...SO STAYED CLOSER TO THE ECMWF FOR THE LATTER PORTION OF THE EXTENDED. HIGH PRESSURE BUILDS IN TUESDAY NIGHT INTO WEDNESDAY. A WEAK TROUGH COULD KICK OFF SOME SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO THURSDAY NIGHT...BUT CONFIDENCE IN THIS IS NOT VERY HIGH. ANOTHER COMPLEX PATTERN OF FRONTS DEVELOPS AROUND SOUTHERN NEW ENGLAND FRIDAY INTO THIS WEEKEND. THE TIMING ON THE THREAT OF SHOWERS AND THUNDERSTORMS IS STILL VERY UNCERTAIN...AND WILL LIKELY CHANGE IN FUTURE FORECASTS. && .AVIATION /09Z MONDAY THROUGH FRIDAY/... TODAY...AREAS IFR CEILINGS IN LOW CLOUDS AND FOG PATCHES IMPROVE TO MVFR. SCT SHRA AND TSRA REDEVELOP TODAY. A FEW STORMS MAY BE SEVERE WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING....GUSTY WINDS AND HAIL. TONIGHT...AREAS OF IFR CEILINGS AND VSBYS REDEVELOP ESPECIALLY ALONG THE SOUTH COAST IN FOG AND STRATUS OFF THE OCEAN. EVENING SHOWERS AND THUNDERSTORMS BECOME MORE ISOLATED. TUESDAY...IFR CEILINGS AND VSBYS IMPROVE TO MVFR. SCT SHRA AND TSRA WILL REDEVELOP. A FEW COULD BECOME SEVERE. OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... TUESDAY NIGHT INTO WEDNESDAY NIGHT...VFR CONDITIONS LIKELY. THURSDAY AND FRIDAY...VFR FOR MOST LOCATIONS. SCATTERED MVFR IN DEVELOPING SHOWERS OR THUNDERSTORMS. && .MARINE... TODAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. TONIGHT...WIND AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. FOG PATCHES MAY BE LOCALLY DENSE. UNDERCUT WNA SEAS SLIGHTLY GIVEN THE INVERSION. TUESDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... MARGINAL SMALL CRAFT ADVISORY SEAS /5 FT/ MAY DEVELOP ACROSS THE OUTER SOUTH COASTAL WATERS THURSDAY. OTHERWISE...RELATIVELY TRANQUIL WINDS AND SEAS THROUGH FRIDAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...STRAUSS NEAR TERM...STRAUSS SHORT TERM...STRAUSS LONG TERM...BELK AVIATION...STRAUSS/BELK MARINE...STRAUSS/BELK
Hazardous weather outlook, Jun 23, 5:44 AM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 544 AM EDT MON JUN 23 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-240945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 544 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND AND HAIL. FREQUENT CLOUD TO GROUND LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS. URBAN AND POOR DRAINAGE FLOODING MAY ALSO OCCUR AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY. THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-240945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 544 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. SOME OF THESE STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL. FREQUENT CLOUD TO WATER LIGHTNING CAN OCCUR WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY. THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 23, 5:57 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 557 AM EDT MON JUN 23 2008 CTZ002-231045- HARTFORD CT- 557 AM EDT MON JUN 23 2008 AT 552 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL FOR SMALL HAIL 18 MILES SOUTHWEST OF BRISTOL...OR ABOUT 3 MILES NORTH OF SOUTHBURY...MOVING NORTHEAST AT 29 MPH. THE THUNDERSTORM SHOULD BE NEAR...BRISTOL AND PLAINVILLE BY 630 AM EDT...FARMINGTON AND NEW BRITAIN BY 640 AM EDT...AVON AND WEST HARTFORD BY 650 AM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. BELK
Special weather statement, Jun 23, 6:08 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 608 AM EDT MON JUN 23 2008 MAZ004-026-NHZ011-012-015-231100- CHESHIRE NH-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 608 AM EDT MON JUN 23 2008 AT 606 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 4 MILES SOUTHWEST OF NEW IPSWICH...OR ABOUT 8 MILES SOUTHEAST OF JAFFREY...MOVING NORTHEAST AT 24 MPH. THE THUNDERSTORM SHOULD BE NEAR...NEW IPSWICH AND GREENVILLE BY 620 AM EDT...MASON AND 7 MILES NORTHWEST OF BROOKLINE BY 630 AM EDT...WILTON AND LYNDEBOROUGH BY 640 AM EDT...AMHERST AND MILFORD BY 650 AM EDT...MERRIMACK AND BEDFORD BY 700 AM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. BELK
Special weather statement, Jun 23, 6:48 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 648 AM EDT MON JUN 23 2008 CTZ002-231130- HARTFORD CT- 648 AM EDT MON JUN 23 2008 AT 647 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 4 MILES SOUTHWEST OF AVON...OR ABOUT 6 MILES WEST OF WEST HARTFORD...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM SHOULD BE NEAR...BLOOMFIELD AND SIMSBURY BY 700 AM EDT...WINDSOR AND 6 MILES SOUTHEAST OF GRANBY BY 710 AM EDT...WINDSOR LOCKS AND SUFFIELD BY 720 AM EDT...ENFIELD BY 730 AM EDT. BELK
Special weather statement, Jun 23, 7:23 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 723 AM EDT MON JUN 23 2008 MAZ003-004-010-011-231215- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 723 AM EDT MON JUN 23 2008 AT 720 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER WARE...OR ABOUT 16 MILES SOUTHEAST OF AMHERST...MOVING NORTHEAST AT 21 MPH. THE THUNDERSTORM SHOULD BE NEAR...HARDWICK AND WEST BROOKFIELD BY 730 AM EDT...NEW BRAINTREE AND NORTH BROOKFIELD BY 740 AM EDT... OAKHAM AND BARRE BY 750 AM EDT...RUTLAND BY 800 AM EDT...HUBBARDSTON BY 810 AM EDT...PRINCETON BY 820 AM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. BELK
Local storm report, Jun 23, 7:45 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
745 AM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 AM HAIL WORTHINGTON 42.42N 72.93W
06/23/2008 E0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0414 AM HAIL WORTHINGTON 42.42N 72.93W
06/23/2008 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0425 AM HAIL CHESTERFIELD 42.40N 72.85W
06/23/2008 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0425 AM HAIL CHESTERFIELD 42.40N 72.85W
06/23/2008 E0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0452 AM HAIL WILLIAMSBURG 42.40N 72.72W
06/23/2008 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0455 AM HAIL NORTHAMPTON 42.33N 72.68W
06/23/2008 M0.75 INCH HAMPSHIRE MA AMATEUR RADIO
0625 AM TSTM WND DMG ASHBY 42.68N 71.82W
06/23/2008 MIDDLESEX MA AMATEUR RADIO
TREES DOWN
0631 AM HAIL TOWNSEND 42.67N 71.70W
06/23/2008 M0.75 INCH MIDDLESEX MA TRAINED SPOTTER
&&
BELKSpecial weather statement, Jun 23, 7:56 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 756 AM EDT MON JUN 23 2008 NHZ011-231230- CHESHIRE NH- 756 AM EDT MON JUN 23 2008 AT 752 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH SMALL HAIL 3 MILES SOUTHWEST OF WESTMORELAND...OR ABOUT 7 MILES NORTHEAST OF BRATTLEBORO...MOVING NORTHEAST AT 31 MPH. THE THUNDERSTORM SHOULD BE NEAR...SURRY AND WALPOLE BY 810 AM EDT... MARLOW AND GILSUM BY 820 AM EDT...STODDARD BY 830 AM EDT. BELK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:49 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 41 min |
| Jun 23, 3:51 AM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 39 min |
| Jun 23, 4:49 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 26 min |
| Jun 23, 6:09 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 36 min |
| Jun 23, 6:36 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 24 min |
| Jun 23, 7:30 AM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 45 min |
| Jun 23, 1:13 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 3 hr |
| Jun 23, 1:37 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 3 hr |
| Jun 23, 1:40 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 65 min |
| Jun 23, 1:53 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 52 min |
| Jun 23, 2:20 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 55 min |
| Jun 23, 2:31 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 59 min |
| Jun 23, 3:13 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 31 min |
| Jun 23, 3:19 PM EDT | Special Marine Warning | BOX | 56 min | |
| Jun 23, 3:32 PM EDT | Areal Flood Advisory | BOX | Hampden | 118 min |
| Jun 23, 3:36 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 2 hr |
| Jun 23, 4:33 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire, Middlesex, Worcester | 96 min |
| Jun 23, 5:11 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 26 min |
| Jun 23, 5:22 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Norfolk | 113 min |
| Jun 23, 5:44 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk | 2 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.